Eliquis Shortness Of Breath

9 Replies Updated



Conversation Starter

Marilynn Says:


I was taken off of Xarelto and put on Eliquis 2.5mg twice daily. Everything seemed fine. Then my cardiologist increased the dose to 5 mg twice daily because she said I should be on a “regular” dose. Within a day or two, I started with shortness of breath upon the least exertion. Also, I became constiipated. I continued until I became so debilitated that I decided to lower back to the 2.5 dose. By this time, the shortness of breath had a life of its own. Anyone else have this reaction to Eliquis?



Showing Replies 1 - 9 of 9 RSS Feed


Page of 1     Sorted By:
1
David Says:

Hi Marilynn, Sorry to hear about your reaction to the medication. Medlineplus.gov lists the following symptoms as side effects of Eliquis (Apixaban):

-trouble breathing
-wheezing
-feeling dizzy or faint

Source: medlineplus.gov/druginfo/meds/a613032.html

They go on to note that if you experience any of these symptoms, call your doctor immediately or get emergency medical treatment.

I hope you get around to feeling better soon!

REPLYSHAREREPORT
Was this helpful?     2     0  
2
D Brinkley Says:

Yes, shortness of breath and muscle weakness and fatigue. I'm devastated, had to stop going to exercise class. Now use mobility chairs to go to grocery store. Wasted time and money going to see cardiac and breathing doctors.

REPLYSHAREREPORT
Was this helpful?     0     0  
3
MacyMaid Says:

Re: David (# 1)

Hello, Thanks for posting the FDA info on Eliquis. I am SOB and sleep in a chair now at night. Started after Eliquis, 5mg x 2 a day. I talked with the Stroke Neuro and the stroke Cardio about this and they told me that Eliquis does not cause shortness of breath. They said I have to be on it for life. If this is the case, I will have to stay in the house and become housebound because they will not listen. I al so cough a lot ad use a box of kleenex daily. I would go back to warafin in a heartbeat if Doctor would prescribe it;. I will ask for albuterol in halers to help keep my lungs opem (if they are closed) I am trying to help myself. and my family. Hello Eliquis!!!!

REPLYSHAREREPORT
Was this helpful?     1     0  
4
D Brinkley Says:

Yes. I was constantly short of breath. Pestered my doctor for a year and she never picked up on Eliquis. After reading all these posts about getting off the meds and breathing getting better, I stopped taking Eliquis 6 weeks ago and notice no improvement. Now I'm on baby aspirin and hope that's enough.

REPLYSHAREREPORT
Was this helpful?     0     0  
5
Marginot Says:

Why were you taken off xarelto.Was there a problem? Can you not return to xarelto?
James

REPLYSHAREREPORT
Was this helpful?     0     0  
6
LadyM Says:
via mobile

Re: MacyMaid (# 3)

Sorry to hear. I had shortness of breath from Elequis asked my doctor to put me back on Coumadin. No problem he did, however, I still have shortness of breath but nothing compared to Elequis getting ready to have an angiogram gram to check for blockage. I have two stents was on Coumadin for 7 years never had a problem. Insist your doctor listen or get s new doctor. ????????

REPLYSHAREREPORT
Was this helpful?     0     0  
7
realetybytes Says:

Re: LadyM (# 6)

My dad's been off the eliquis, which caused him to pant like a dog, shake uncontrollably, eyes roll back in his head, thrown back, always to the right. That was three weeks. I stopped it. 2 yrs later, breathing almost normal unless excited, shaking to a minimum, but he still gets those same fits, very minor, every now and then. He just had one as I put him to bed, we had to wait in the wheelchair for it to pass.

REPLYSHAREREPORT
Was this helpful?     0     0  
8
Deb Says:
via mobile

Re: MacyMaid (# 3)

Go to different doctors. The doctors you are going 2 do not care about you tge patient. Yes you need meds but not a med that is causing you such problems.

REPLYSHAREREPORT
Was this helpful?     0     0  
9
mike Says:

i was on 5mg 2x a day and caused severe nose bleeding i cut to 2.5 and it stopped but dr wants me back to 5 for pre op heart prep si dont know what to do

REPLYSHAREREPORT
Was this helpful?     0     0  




Viewing page 1 of 1     Reply


More Discussions:

eliquis and shortness of breath
My boyfriend began taking Eliquis in March for AFIB. (He is 68.) Right away he wasn't himself. He gets short of brea... 68 replies
shortness of breath
i am on 25mg metoprolol divided in half morning and evening. i dont have high blood pressure. im always very short of br... 10 replies
Shortness of breath yawning sometimes coughing.
Hi~ Hi everyone. I will be 60 years old in September. And I have really never asked for any help. I am so desperate at t... 6 replies
Shortness of Breath and chest pain
I have been taking Brilinta for since the last week in April, the normal 2 times daily tablets. I have developed a sever... 3 replies
Shortness of breath using Efudex
After applying Efudex to the scalp after a shower I experienced shortness of breath at about 3.00am in the morning. This... 2 replies
shortness of breath
EVER SINCE MY TOTAL THYROIDECTOMY I HAVE BEEN TAKING LEVOTHYROXZINE AND FEEL AWFUL.I HAVE LOE ENERGY AND GET SHORT OF BR... 1 reply
a bit of shortness of breath, and light headed ness...
I had a PE two years ago, and was put on Xarelto, once I started my normal everyday things again and felt stronger I wou... 2 replies
Severe Shortness Of Breath After Prolia Shot
I got my second prolia shot, had severe shortness of breath 2 days later and I still find it hard to breathe, have gone ... 3 replies
Severe shortness of breath
All of a sudden I began experiencing shortness of breath. This has been continuing on for days. I also feel fatigued aft... 1 reply
Xeljanz shortness of breath
When taking Xeljanz I'm finally able to stop prednisone after 30yrs. Now I'm having shortness of breath. It'... 2 replies


Post a Reply

No registration needed.
Simply fill out the form below.

 *

 *


 Optional, stays hidden.
Get notified when a reply is posted here.




4) Text Verification: *
Prevents SPAM.

Click here to show the question



This form will be submitted securely


TRUSTe

Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use and Privacy Policy. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, trading, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.


Note: All times displayed are GMT - 7.

This information has been independently compiled and is for informational purposes only. It is not intended to be a substitute for medical advice from a qualified healthcare professional; nor is it intended to diagnose, treat, cure or prevent any disease. For more details please see the Medical Disclaimer. This page was last updated on 30 June 2019.

We are committed to your privacy.

Copyright © 2005-2019 All Rights Reserved. MedsChat® is a registered trademark of Limelight Innovations L.L.C. 9888 W Belleview Ave #5000, Denver, CO, 80123, USA